Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 66, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 27, 1997, 5:01 PM EDT for Madison County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 1997, 5:01 PM EDT (21:01 UTC)
- Expired
- May 27, 1997, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Madison County, FL
The radar
The Moody AFB radar (KVAX), 67 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 272101 RRA SVRTLH FLC079-272145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 501 PM EDT TUE MAY 27 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...MADISON COUNTY AT 458 PM EDT WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM IN NORTHERN MADISON COUNTY. THIS STORM IS MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL LIKELY PRODUCE DAMAGING WINDS. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. SEEK SHELTER IN A STRONG BUILDING. STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. A MOBILE HOME IS NOT A SAFE REFUGE FROM A SEVERE THUNDERSTORM...MOVE TO A MORE SUBSTANTIAL BUILDING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:04 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 27, 2:04 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT TUE MAY 27 1997 NERN GULF COAST FACING TRIPLE THREAT THRU TUESDAY EVE AS OUTFLO BNDRY WORKS ITS WAY SEWD ACRS SRN AL...BACKDOOR CDFNT XTNDG FM ATL TO SSI APCHS FM NE...AND SEABRZ DVLPS OVR FL PNHNDL/BIG BEND. THESE THREE FEATURES COMBINED WITH OTHER OUTFLO BNDRYS WILL PROVIDE PLENTY OF LLVL FORCG AND HIGHLY UNSTABLE AIRMASS TO DVLP SCTD STG/SVR TSTMS ACRS ENTIRE FCST AREA THRU THIS EVE. BACK DOOR CDFNT SHOULD MAKE ITS WAY ACRS MOST OF FCST AREA OVERNITE WHICH SHOULD END PRECIP BY EARLY MORNING HOURS ON WEDNESDAY. AM INCLINED TO FOLLOW MDL GUIDANCE CLOSELY DUE TO LACK OF TIME THIS AFTN. GOTTA GO... MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Taylor | 50 min |
| May 27, 5:27 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 48 min |
| May 27, 6:19 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.